Alert archive / Idaho / Red Flag Warnings in 2012
Red Flag Warning 45, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Oct 2, 2012, 3:15 AM MDT for 14 counties in Idaho. It took effect at Oct 2, 2012, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2012, 3:15 AM MDT (09:15 UTC)
- In effect from
- Oct 2, 2012, 12:00 PM MDT
- Expired
- Oct 2, 2012, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 54 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.3 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3052 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
814 WWUS85 KPIH 020915 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 315 AM MDT TUE OCT 2 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 409... 410...412 AND 413... IDZ409-410-412-413-022115- /O.NEW.KPIH.FW.W.0045.121002T1800Z-121003T0200Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 315 AM MDT TUE OCT 2 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 409... 410...412 AND 413... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM...FIRE ZONE 412 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF. * TIMING: WIND SPEEDS WILL INCREASE THROUGHOUT THE DAY REACHING WARNING LEVELS AFTER NOON AND CONTINUING THROUGH 8 PM MDT THIS EVENING. * WIND: WIND GUSTS OF 25 TO 35 MPH ARE EXPECTED ACROSS THE REGION THIS AFTERNOON AND EVENING. * HUMIDITY: MINIMUM AFTERNOON HUMIDITY LEVELS ARE EXPECTED TO RANGE FROM 10 TO 20 PERCENT. * IMPACTS: STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CREATE HIGH FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
2 follow-up statements
792 WWUS85 KPIH 022004 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 204 PM MDT TUE OCT 2 2012 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 409... 410...412 AND 413... IDZ409-410-412-413-030200- /O.CON.KPIH.FW.W.0045.000000T0000Z-121003T0200Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 204 PM MDT TUE OCT 2 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 409... 410... 412 AND 413... * AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM...FIRE ZONE 412 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF. * TIMING: WIND SPEEDS WILL BE AT WARNING LEVELS THROUGH 8 PM MDT THIS EVENING. * WIND: WIND GUSTS OF 25 TO 35 MPH ARE EXPECTED ACROSS THE REGION THIS AFTERNOON AND EVENING. * HUMIDITY: MINIMUM AFTERNOON HUMIDITY LEVELS ARE EXPECTED TO RANGE FROM 10 TO 20 PERCENT. * IMPACTS: STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CREATE HIGH FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
544 WWUS85 KPIH 030155 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 755 PM MDT TUE OCT 2 2012 IDZ409-410-412-413-030300- /O.EXP.KPIH.FW.W.0045.000000T0000Z-121003T0200Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 755 PM MDT TUE OCT 2 2012 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 409... 410... 412 AND 413... WINDS ARE STILL GUSTY IN SOME AREAS BUT HUMIDITY HAS INCREASED. WINDS WILL DIMINISH LATER TONIGHT...REDUCING THE THREAT OF EXTREME FIRE BEHAVIOR. THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Oct 2, 2:52 AM MDT, 23 minutes earlier.
Area forecast discussion, Oct 2, 2:52 AM MDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 252 AM MDT TUE OCT 2 2012 .DISCUSSION...FOR THOSE WHO ARE WANTING THE WARM WEATHER TO LAST A BIT LONGER...UNFORTUNATELY THAT LOOKS TO BE ENDING IN ABOUT 24 HOURS. FOR THOSE WHO ARE LOOKING FORWARD TO COOL TEMPERATURES AND FALL TO FINALLY HIT US...THE NEXT FEW DAYS WILL BE RIGHT UP YOUR ALLEY. FOR TODAY...IT WILL BE BREEZY AND DRY ACROSS THE AREA OUT AHEAD OF THE MAIN STORM DROPPING SOUTHEASTWARD OUT OF CANADA. ACROSS MUCH OF EASTERN IDAHO...WE SHOULD BE ABOUT THE SAME AS YESTERDAY TEMPERATURE WISE. WE WILL SEE IT BE A BIT WARMER ACROSS THE SNAKE PLAIN TODAY WITH SOME LOW 80S POPPING UP. ALONG THE DIVIDE AND IN THE CENTRAL MOUNTAINS...THE INITIAL SURGE OF COOL AIR WILL ARRIVE IN THE AFTERNOON. THIS WILL HOLD TEMPERATURES DOWN 5-10 DEGREES VERSUS MONDAY BUT STILL EXPECT SOME 70S IN THE VALLEYS. WIND SPEEDS CRANK UP TO 15-25 MPH SUSTAINED WITH HIGHER GUSTS. THINGS BEGIN TO RAPIDLY CHANGE TONIGHT AS COOLER AIR FILTERS IN ACROSS THE NORTHERN HALF OF OUR AREA...THEN OVERTAKES US TOMORROW. HIGHS WEDNESDAY WILL BE 15-25 DEGREES COLDER IN GENERAL. THE ONLY AREAS TO SEE ANY CHANCE OF PRECIPITATION WILL BE ALONG THE DIVIDE AND IT WILL NOT BE MUCH AT ALL AS MOST OF IT WILL BE ACROSS MONTANA AND WYOMING. WE COULD SEE A DUSTING OF SNOW AS LOW AS THE VALLEY FLOORS OF THE UPPER SNAKE HIGHLANDS IMMEDIATELY ALONG THE DIVIDE BY TOMORROW NIGHT. IT WILL REMAIN BREEZY WITH WEST WINDS ACROSS THE SOUTH EARLY ON AND STRONGER NORTH TO NORTHEAST WINDS OVERTAKING THE AREA DURING THE DAY. THOSE WINDS WILL CARRY THE COLDER AIR ACROSS THE DIVIDE AND INTO OUR BY THURSDAY MORNING. IT APPEARS ALL AREAS WILL SEE SOME KIND OF FREEZE EVEN ACROSS THE MAGIC VALLEY AND SOUTHERN HIGHLANDS WHERE IT MAY BE A LIGHT FREEZE. OTHER AREAS WILL SEE SOME OF THE COLDEST AIR OF THE YOUNG FALL SEASON...WITH A HARD FREEZE IN MANY AREAS IF YOU HAVEN'T HAD ONE ALREADY. POTENTIALLY...RECORD LOWS COULD BE RESET IN A FEW AREAS WITH THE EXCEPTION OF BURLEY. THERE IS STILL SOME UNCERTAINTY IN JUST HOW COLD IT WILL GET THURSDAY MORNING...AS THERE ARE SOME INDICATIONS IT COULD GET EVEN COLDER THAT THE CURRENT FORECAST. THE MODELS ARE NOT STILL NOT SURE HOW STRONG THE SURGE OF COLD AIR WILL BE...BUT IT APPEARS UNLESS THERE IS A MAJOR SHIFT THE OTHER WAY THAT IT WILL BE STILL BE COLD. COOLER WEATHER SHOULD REMAIN WITH US INTO THE WEEKEND AS A COUPLE OF WAVES DROP SOUTHEAST ACROSS THE AREA. WHILE IT WILL BE MAINLY DRY...WE CANNOT RULE OUT A RAIN OR SNOW SHOWERS ACROSS THE CENTRAL AND EASTERN MOUNTAINS WHEN ONE OF THESE STORMS PASS BY. HIGHS WILL REMAIN SIMILAR TO TOMORROW ALL THE WAY THROUGH SATURDAY...WITH TEMPERATURES IN THE 50S/LOW 60S IN THE VALLEYS AND 30S/40S IN THE MOUNTAINS. OVERNIGHT WILL CONTINUE TO BE COLD WITH LITTLE CHANCE FROM WHAT WE ARE FORECASTING THURSDAY MORNING. HEADING INTO NEXT WEEK...THE MODELS ARE STRUGGLING WITH THE PATTERN. DEPENDING ON WHAT YOU LOOK AT FOR AN ANSWER...WE ARE EITHER INFLUENCED BY A RIDGE OR LOW PRESSURE THAT EITHER COMES DOWN FROM CANADA OR COMES INLAND FROM THE PACIFIC. WITH SOME MUCH UNCERTAINTY OUT THERE...WE ARE KEEPING WITH THE PREVIOUS IDEA OF TEMPERATURES REMAINING ON THE COOL SIDE ALTHOUGH SLOWLY WARMING UP. WHILE THE CHANCE OF RAIN OR SNOW IS LOW...IT WILL BE NON-ZERO. KEYES && .AVIATION...A PAC SHORT-WAVE TROUGH WAS NOTED DIGGING SE THROUGH WRN CANADA TOWARD NRN MONTANA EARLY THIS MORNING. MODELS REMAIN CONSISTENT WITH THE IDEA THAT THE TROUGH WILL PUSH INTO THE MONTANA HIGHLINE THIS AFTERNOON PLUNGING SSE OVERNIGHT AND INTO WYOMING BY WEDNESDAY. STRONG GUSTY WEST WINDS WILL DEVELOP ACROSS SE IDAHO IN ADVANCE OF THE TROUGH WITH SURFACE WINDS TURNING NE BEHIND AN ASSOCIATED DRY COLD FRONT WHICH IS EXPECTED TO SHIFT SOUTH THROUGH THE REGION LATE TONIGHT/WEDNESDAY MORNING. VFR CONDITIONS WILL CONTINUE ACROSS SE IDAHO THROUGH WEDNESDAY. GENERAL AVIATION MAKING THEIR WAY NORTH ACROSS THE DIVIDE INTO MONTANA WEDNESDAY WILL LIKELY SEE MVFR/IFR CIGS AND VIS RESTRICTIONS IN SNOW ASSOCIATED WITH THE LOW LEVEL UPSLOPE FLOW. HUSTON && .FIRE WEATHER...A LOW PRESSURE SYSTEM DIGGING SOUTHEAST THROUGH WESTERN CANADA EARLY THIS MORNING WILL REACH NORTHWEST MONTANA THIS AFTERNOON AND WYOMING BY WEDNESDAY MORNING DRIVING AN ASSOCIATED DRY SURFACE COLD FRONT INTO THE CNTRL MOUNTAIN DISTRICTS THIS EVENING AND ACROSS THE REMAINDER OF SE IDAHO LATE TONIGHT/WEDNESDAY MORNING. STRONG GUSTY WEST WINDS WILL DEVELOP ACROSS SE IDAHO IN ADVANCE OF THE FRONT TODAY WITH NEAR CRITICAL AFTERNOON HUMIDITY VALUES. EXPECTING HUMIDITY VALUES TO BE LOW ENOUGH ACROSS THE SNAKE RIVER PLAIN AND SOUTHERN HIGHLANDS TODAY TO SUPPORT RED FLAG CONDITIONS IN ZONES 409/410/412 AND 413. FURTHER NORTH WITHIN THE CNTRL MOUNTAINS...AFTERNOON HUMIDITY LEVELS ARE EXPECTED TO RUN CLOSER TO 20 PERCENT WHICH IS STILL AN UNCOMFORTABLE POSITION GIVEN THE EXPECTED WIND GUSTS TODAY. MODESTLY COOLER AFTERNOON TEMPERATURES SHOULD HELP TO MINIMIZE IMPACTS IN THAT REGION HOWEVER AND THUS NO HIGHLIGHTS WERE ISSUED AT THIS TIME. WIND SPEEDS WILL REMAIN ELEVATED ACROSS THE SOUTH CNTRL HIGHLANDS WEDNESDAY BEHIND THE UPPER TROUGH ALTHOUGH NOTABLY COLDER TEMPERATURES AND HIGHER HUMIDITY LEVELS SHOULD LIMIT ANY EXTREME FIRE POTENTIAL IN THAT REGION. A COOL NORTH FLOW WILL PREVAIL THROUGH FRIDAY WITH SOME MODERATION IN TEMPERATURES EXPECTED OVER THE WEEKEND AND BLEEDING INTO EARLY NEXT WEEK. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING IDZ017-020-021. RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING IDZ409-410-412-413. &&
Hazardous weather outlook, Oct 1, 3:18 AM MDT, 23 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 318 AM MDT MON OCT 1 2012 IDZ017>025-031-032-020930- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 318 AM MDT MON OCT 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT ANY THREAT OF HAZARDOUS WEATHER FOR TODAY AND TONIGHT IS MINIMAL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY COLDER AIR WILL BEGIN TO FILTER INTO NORTHERN PORTIONS OF EASTERN IDAHO TUESDAY AFTERNOON. AS THE MAIN STORM SYSTEM DROPS SOUTHEASTWARD...THE COLDER AIR WILL EVENTUALLY FILTER INTO ALL OF EASTERN IDAHO BY WEDNESDAY AND WEDNESDAY NIGHT. IT WILL BE BREEZY BEGINNING TUESDAY AND CONTINUE OFF AND ON THROUGH WEDNESDAY NIGHT. LIGHT PRECIPITATION...INCLUDING A DUSTING OF SNOW ACROSS THE NORTH BETWEEN 6000-7000 FEET IS POSSIBLE TUESDAY NIGHT AND WEDNESDAY. MUCH COLDER AIR WILL BE IN PLACE BEGINNING MIDWEEK. HIGHS WILL BE IN THE 50S/LOW 60S IN THE VALLEYS AND 40S IN THE MOUNTAINS...WITH VERY LITTLE WARMING THROUGH THE WEEKEND. LOWS WILL BE IN THE 20S AND 30S IN THE VALLEYS AND 10S IN THE HIGHER VALLEYS. A FREEZE IS POSSIBLE ACROSS THE NORTHERN VALLEYS WEDNESDAY MORNING...WITH MOST VALLEY LOCATIONS SEEING A FREEZE THURSDAY AND FRIDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 3:13 AM MDT | Freeze Watch | PIH | 11 hr | |
| Oct 2, 1:49 PM MDT | Freeze Warning | PIH | 43 hr |
Nearby
Red Flag Warnings in Idaho, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.